MAUDE Adverse Event Report: ICU MEDICAL DE MEXICO, S. DE R.L. DE C.V. 13" SMALLBORE QUADFUSE EXT SET W/3 MICROCLAVE® (GLOW, 2 RED RINGS), 0.2 MICRON F; STOPCOCK, I.V. SET

ICU MEDICAL DE MEXICO, S. DE R.L. DE C.V. 13" SMALLBORE QUADFUSE EXT SET W/3 MICROCLAVE® (GLOW, 2 RED RINGS), 0.2 MICRON F; STOPCOCK, I.V. SET
Catalog Number B33902
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/15/2023
Type of Reportable Event Malfunction
Event or Problem Description
The event involved a 13" smallbore quadfuse ext set w/3 microclave® (glow, 2 red rings), 0.2 micron filter, 4 clamps, rotating luer from which the filter had been pulled apart.The customer stated that, when a filter disconnects, the line and filter lay in an open bed for just a few minutes.A few minutes is all is needed to introduce a life-threatening infection to a premature or term neonate because their immune systems are very underdeveloped.When this happens, this facility's nurses completely stop the fluids and also change out the lines.Each of the patients has to receive a full sepsis lab work-up and if the patient starts showing sign of illness, then antibiotics would need to be started.The customer stated that this can be very dangerous for the patient and also concerning for families/others involved in the patient's care.There was no report of specific actual human harm to any patient in this complaint.
 
Additional Manufacturer Narrative
The device was returned for evaluation; however, testing has not yet been completed.
 
Additional Manufacturer Narrative
One used partial.List (b)(6), 13" smallbore quadfuse ext set w/3 microclave® (glow, 2 red rings), 0.2 micron filter, 4 clamps, rotating luer; lot #13605717 was returned for investigation.The filter and distal tubing were the only parts of the device received, and the separated tube was not provided.Two photos were also provided for evaluation.No additional damage or abnormally were observed.No mating device was returned.There was no solvent observed in the filter.The complaint of separation can be confirmed based on the returned filter and the photos provided by the customer.The probable cause was due to insufficient solvent applied in the tube during the manual assembly process in manufacturing.

Brand Name
13" SMALLBORE QUADFUSE EXT SET W/3 MICROCLAVE® (GLOW, 2 RED RINGS), 0.2 MICRON F
Common Device Name
STOPCOCK, I.V. SET
Manufacturer (Section D)
ICU MEDICAL DE MEXICO, S. DE R.L. DE C.V.
avenida cuarzo no. 250
ensenada, b.cfa. 22790
MX  22790
Manufacturer Contact
michael visocnik
600 n. field dr.
lake forest, IL 60045
2247062300
MDR Report Key17396976
Report Number9617594-2023-00436
Device Sequence Number5922335
Product Code FMG
UDI-Device Identifier00887709071681
UDI-Public(01)00887709071681(17)280401(10)13605717
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K964435
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Pharmacist
Type of Report Initial,Followup
Report Date (Section B) 07/21/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberB33902
Device Lot Number13605717
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/24/2023
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/21/2023
Supplement Date Received by Manufacturer07/31/2023
Initial Report FDA Received Date07/26/2023
Supplement Report FDA Received Date08/15/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/01/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNSPEC. TOTAL PARENTERAL NUTRITION (TPN), MFR UNK.; UNSPECIFIED LIPIDS, MFR UNK.
Patient SexUnknown